Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2006, 8:47 PM CDT for Cherokee County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 8:47 PM CDT (01:47 UTC)
- Expired
- Apr 25, 2006, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:53 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 25, 2:53 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT TUE APR 25 2006 .DISCUSSION... A COLD FRONT AT MID AFTERNOON WAS LOCATED ALONG A LINE FROM NEAR PARIS TX TO TYLER TO COLLEGE STATION AND PROGRESSING STEADILY EAST. AN OUTFLOW BOUNDARY PROCEDED SOUTHWARD THROUGH THE FOUR STATE AREA AHEAD OF THIS FRONT...WHICH MAY STABILIZE THE AIR SOMEWHAT. HOWEVER...AT SHV WINDS ARE BACK TO THE SOUTHEAST WITH QUITE A BIT OF SUNSHINE...SO THE ATMOSPHERE MAY DESTABILIZE AGAIN OVER EAST TEXAS AND NORTH LOUISIANA LATE THIS AFTERNOON. A SMALL LINE OF THUNDERSTORMS HAS FORMED ALONG THE COLD FRONT FROM LONGVIEW TX...SOUTH TO JACKSONVILLE TX THIS AFTERNOON. WILL INCLUDE THE MENTION OF SEVERE STORMS IN THE FORECAST FOR THIS EVENING OVER THE EAST TEXAS AND NORTH LOUISIANA ZONES. WILL HAVE CHANCE POPS ELSEWHERE FOR SHOWERS AND THUNDERSTORMS TONIGHT. THE MAIN THREAT FROM THE STORMS ALONG THE FRONT TONIGHT WILL BE LARGE HAIL...WITH A MORE REMOTE CHANCE OF DAMAGING WINDS. THE RAIN WILL MOVE EAST OF THE FOUR STATE AREA WEDNESDAY...WITH THURSDAY AND FRIDAY BEING MOSTLY DRY. A STRONG UPPER LEVEL LOW IS PROGGED TO MOVE INTO THE PLAINS STATES SATURDAY AND SUNDAY...SO WILL BRING THE CHANCE OF RAIN BACK TO THE FORECAST FOR THE WEEKEND. TEMMPERATURES WILL COOL BACK TO SEASONAL NORMALS FOR THE NEXT FEW DAYS...BEFORE MOVING BACK INTO THE 80S BY FRIDAY AND SUNDAY. OVERALL...TEMPERATURES WILL BE NEAR NORMAL FOR THE NEXT 7 DAYS. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 73 52 78 / 50 20 0 0 MLU 61 70 52 76 / 60 30 0 0 DEQ 55 70 45 77 / 30 10 0 0 TXK 56 69 51 76 / 30 10 0 0 ELD 56 69 50 75 / 30 20 0 0 TYR 55 75 52 78 / 30 0 0 0 GGG 55 73 50 78 / 30 10 0 0 LFK 60 76 52 80 / 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Apr 25, 12:00 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 25 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT...ENTERING THE FOUR STATE AREA...WILL MOVE SOUTHEAST THROUGH A MOIST...UNSTABLE AIRMASS...THIS AFTERNOON AND EVENING. THIS FRONT...IN COMBINATION WITH THE TRAILING EDGE OF AN UPPER LEVEL LOW PRESSURE SYSTEM...WILL CREATE THE CHANCE OF SCATTERED SEVERE THUNDERSTORMS...MAINLY OVER EAST TEXAS...AND NORTH LOUISIANA...THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. 03
In the hours before
Local storm report, Apr 25, 4:09 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 N HENDERSON 32.19N 94.80W
04/25/2006 E0.75 INCH RUSK TX STORM CHASER
&&
MBERRYLocal storm report, Apr 25, 4:53 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL TENAHA 31.94N 94.24W
04/25/2006 E1.75 INCH SHELBY TX STORM CHASER
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:17 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 58 min |
| Apr 25, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 56 min |
| Apr 25, 10:53 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 67 min |
| Apr 25, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 45 min |
| Apr 26, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.